Jump to content
Heather Mills - Amputee Forum
Stumpy1

Inexplicable Rash

Recommended Posts

Does anyone out there have (had) any problems and remedies for an itchy rash

on your stump?

I have recently developed a rash (looks much like chicken pox) and itches just as bad!! While I have my liner on it seems to smooth out and not bother as much, but when I remove my liner and the air hits it, it raises and itches some kind of terrible!!! I have tried itch creams, Lanacaine and a baking soda soak...but this keeps coming back. Could this be an allergy to my gel liner??

Any suggestions, remedies will be greatly appreciated I really don't want to take time off from work to see a doctor on this, I just went back to work during the day and really don't want my employer to regret hiring me.

Thanks,

Marie

Share this post


Link to post
Share on other sites

Hi Marie,

sounds like an allergy to me. I think it would be best if you get it checked out.

Btw, have you started using a different gel or soap?

Best as evr

Steve

Share this post


Link to post
Share on other sites

whenever i get a trash on my stump or around i find my daughters cream for execema works i normally get this rash when it is hot so try it it might work

Share this post


Link to post
Share on other sites

HI, this reply is almost a month later, hope you still come back and check it out, you could also have either a heat rash or a fungal infection.I have had both and they look very similar.For the heat rash get a barrier cream which prevents sweat etc from irritating the skin, and try and wash a dry your stump two to three times a day, will clear up in no time, for a fungal infection you would need to see a dermatologist who will take a skin scrape and prescribe a cream for that particluar fungus.Good luck hope this helps!

Share this post


Link to post
Share on other sites

I am told by my prot, that one cannot become allergic to the liner as it is silicone only. As such, these rashes are either heat generated or fungal etc. I find that Urimol cream at 20% works very well for me. This cream is used by diabetics to relieve itching etc. So for - -so good

ED

Share this post


Link to post
Share on other sites

Hi Ed

Just read your posting. I experienced exactly the same when I took off my silicone. The rash is something like chickenpox, and it itches like hell, in fact you scratch so hard it bleeds. I got the pharmacist to mix up some alchol and glycerine and I have never looked back, I just rub some on as I start to itch and by the morning its gone. Like you it doesnt bother me during the day....only at night when I take it off, good luck

Jenny

South Africa

Share this post


Link to post
Share on other sites

I think my skin is allergic to Silicone. I have found a couple to things that can give relief to this problem by forming a barrier between the skin and the silicone. The best barrier creme I have found is the Winsor & Newton Artguard Barrier Cream. It is only found at artist supply stores or on the internet. If there are no artist supply store go to goggle.com. Artists use it on their hands to protect them from the heavy metals in some paint pigments. I am a RBKA and a thin coat of this all over my residual limb gives me all day protection. It is much more durable than other barrier creams.

Share this post


Link to post
Share on other sites

Think I have read somewhere, that if the limb/liner is slightly too big air can get in and this can cause a rash.

Ann

Share this post


Link to post
Share on other sites
Guest onelegwendi

I have had bad problems with rashes and even took my leg off to apply the prescribed med at the drugstore( got a few stares) but I have found that keeping my leg moisturized with just a good lotion will help keep the rash down. I use a generic lotion on my stump about every other day. Don't apply lotion right before the prosthesis it will slide off like slime.

thanks wendi

Share this post


Link to post
Share on other sites

Hi Wendi

I have discovered the same thing completely by accident. Last year developed bad rash for which I was given a steriod cream. Every time I stopped using it the rash returned and wasn't happy keeping using the steriod cream. All I had at home was a face moisturising cream, which I used and it cleared the rash. I now use it every night and haven't had the rash reoccur.

Ann

Share this post


Link to post
Share on other sites

I believe I posted this somewhere else, but I use a hydrocortisone cream. Actually its more like a salve. You can't get the strong stuff over the counter, but talk to a dermatologist for a perscription. It honestly works wonders on red itchy skin.

Nicole

Share this post


Link to post
Share on other sites

Your sugestion is right doggie (Steve), this has to be an allergic reaction. Better go ask a doctor to see what can be done about it Marie.

Dea

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×